MAUDE Adverse Event Report: BIOSENSE WEBSTER INC COOLFLOW® IRRIGATION PUMP; PUMP, CIRCULATING-FLUID, LOCALIZED HEAT

BIOSENSE WEBSTER INC COOLFLOW® IRRIGATION PUMP; PUMP, CIRCULATING-FLUID, LOCALIZED HEAT
Catalog Number CFP002
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This coolflow® irrigation pump was manufactured before september 24, 2014, therefore no udi is applicable for this product with serial number (b)(4).Concomitant product: non biosense webster, inc.- st.Jude medical generator.The event date is reflecting as (b)(6) 2018.However, the alert date is reflecting as (b)(6) 2018.The dates are displaying different due to time zone differences as this event is from (b)(6).(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a coolflow® irrigation pump.It was noted that the flow rate was low when first flushing was conducted.They described the issue as instead of flowing like a shower, it was a cloudy flow.The issue improved a little by rebooting the system and the procedure was continued.No patient consequences were reported.After the procedure, when flushing was conducted again, it was stated that there was a time lag of several seconds.Additional information was received on the event.The response received confirmed that no error/warning message was displayed on the system.It also confirmed that the system allowed the ablation when the issue occurred.Since there was no error/warning message when the irrigation pump was delivering low flow during the ablation, this event was assessed as a reportable malfunction.
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent an atrial fibrillation (afib) procedure with a coolflow® irrigation pump.It was noted that the flow rate was low when first flushing was conducted.They described the issue as instead of flowing like a shower, it was a cloudy flow.The issue improved a little by rebooting the system and the procedure was continued.No patient consequences were reported.After the procedure, when flushing was conducted again, it was stated that there was a time lag of several seconds.Additional information was received on the event.The response received confirmed that no error/warning message was displayed on the system.It also confirmed that the system allowed the ablation when the issue occurred.The device was evaluated and no error was found.Device is within specification.The device was subjected to a preventative maintenance, safety and functional testing and all tests passed.No malfunction found on device.The device history record (dhr) review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Additional Manufacturer Narrative
The device history record (dhr) review was provided on may 29, 2018.The dhr review verifies that the device was manufactured in accordance with documented specification and procedures.

Brand Name
COOLFLOW® IRRIGATION PUMP
Common Device Name
PUMP, CIRCULATING-FLUID, LOCALIZED HEAT
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7333228
Report Number2029046-2018-01319
Device Sequence Number23
Product Code DRF
UDI-Device Identifier10846835000085
UDI-Public10846835000085
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990071/S5
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCFP002
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer02/14/2018
02/14/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date06/01/2018
07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1